Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jan 19, 2014, 3:20 PM CST for 10 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 3:20 PM CST (21:20 UTC)
- Expired
- Jan 19, 2014, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170 WWUS83 KGID 192120 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 320 PM CST SUN JAN 19 2014 NEZ039>041-046>049-062>064-200000- /O.NEW.KGID.FW.W.0002.140119T2120Z-140120T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK- 320 PM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063 AND 064... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON AND FIRE WEATHER ZONE 064 YORK. * WINDS...NORTHWEST AT 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
186 WWUS83 KGID 192346 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 546 PM CST SUN JAN 19 2014 NEZ039>041-046>049-062>064-200100- /O.EXP.KGID.FW.W.0002.000000T0000Z-140120T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK- 546 PM CST SUN JAN 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063 AND 064... WIND SPEEDS WILL CONTINUE TO DECRASE THIS EVENING AND RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES COOL. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jan 19, 11:29 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 19, 11:29 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1129 AM CST SUN JAN 19 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CST SUN JAN 19 2014 AN AREA OF LOW PRESSURE SLIDING ACROSS THE GREAT LAKES REGION THIS MORNING WILL HELP TIGHTEN THE PRESSURE GRADIENT ACROSS THE LOCAL AREA THIS AFTERNOON...HELPING TO MAINTAIN A WESTERLY DOWNSLOPE FLOW WHICH WILL ALLOW TEMPERATURES TO SOAR WELL ABOVE NORMAL FOR MID JANUARY. AS A RESULT...COULD SEE NEAR RECORD HIGH TEMPERATURES REACHED IN THE TRI CITIES...WITH THESE RECORD TEMPERATURES DATING BACK TO 1921 FOR HASTINGS AND 1997 FOR GRAND ISLAND. AT THIS TIME...FORECAST HIGH TEMPERATURES ARE FORECAST TO REACH OR INCH ABOVE THE PREVIOUS RECORDS...AND WITH MAINLY CLEAR SKIES...SOARING TEMPS AT 850MB AND A LACK OF SNOW COVER...SEE NO REASON THAT WE WILL NOT TEST THESE PREVIOUS RECORDS. OTHERWISE...WITH THESE WARM TEMPS...AND DEW POINTS DROPPING INTO THE TEENS THANKS TO MIXING TO JUST OVER 900MB THIS AFTERNOON...COULD SEE A COMBINATION OF OCCASIONALLY GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITIES RESULT IN A NEAR CRITICAL FIRE DANGER. WHILE FORECAST CONDITIONS LIE JUST BELOW THE THRESHOLDS FOR ANY SORT OF HEADLINE...WILL CONTINUE TO MENTION THE HEIGHTENED RISK NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE HWO AND FIRE WEATHER FORECASTS FOR THE TIME BEING. AS WE TRANSITIONS INTO THE LATE AFTERNOON AND EARLY EVENING HOURS...EXPECT TEMPERATURES TO SLOWLY DROP OFF ACROSS THE REGION AS THE WINDS DIE DOWN AND SKIES CLEAR. WHILE NOT EXCEPTIONALLY COLD...COULD SEE LOW TEMPERATURES DROP INTO THE LOWER AND MIDDLE 20S ACROSS THE ENTIRE AREA...MAKING FOR A SEASONABLY NICE JANUARY NIGHT...WITH LOW TEMPERATURES EXPECTED TO BE 5-10 DEGREES ABOVE SEASONAL NORMS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 400 AM CST SUN JAN 19 2014 THE BIGGEST CONCERNS WILL BE WIND FOR MONDAY AND AN ARCTIC INTRUSION WEDNESDAY NIGHT AND THURSDAY. THE PERSISTENT AMPLIFIED PATTERN WITH A RIDGE NEAR THE WEST COAST OF THE UNITED STATES AND A TROUGH EXTENDING INTO THE EASTERN UNITED STATES WILL CONTINUE THROUGH THE LONG TERM FORECAST. NUMERICAL MODELS ARE IN VERY GOOD AGREEMENT WITH THIS SYNOPTIC PATTERN. THIS WILL KEEP US IN GENERALLY DRY NORTHWEST FLOW. FOR MONDAY...WIND SPEEDS SHOULD BE ENHANCED BEHIND A COLD FRONT THAT PASSES SOUTH OF THE CWA. MIXING HEIGHTS SHOULD MAKE IT UP TO NEAR 800 TO 850 MB. NUMERICAL MODELS ARE BACKING OFF WIND SPEEDS A BIT AS THE EXPECTED SHORTWAVE TROUGH ARRIVES A LITTLE LATER...BUT STILL FORECASTING NEAR ADVISORY WIND FOR THE NORTHERN CWA WITH GOOD MIXING...AND QUITE BREEZY/WINDY FOR THE REST. WIND SHOULD BE OUT OF THE NORTHWEST...WHICH WILL ALLOW SOME DOWNSLOPE COMPONENT. ALSO...THE AIR BEHIND THE AFOREMENTIONED COLD FRONT WILL NOT BE ALL THAT COLD...AND THE COOLER AIR IS HELD OFF UNTIL A BACKDOOR COLD FRONT FROM THE NORTHEAST MOVES IN BY MONDAY EVENING...WHICH WILL BE AFTER PEAK HEATING OF THE DAY. THIS HAS CONVINCED ME TO NUDGE TEMPERATURES A LITTLE WARMER. AS THE SHORTWAVE TROUGH MOVES THROUGH TOWARD MONDAY NIGHT...I KEPT THE SMALL CHANCE OF FLURRIES IN THE FORECAST FOR THE NORTHEAST AND EASTERN CWA WHERE THERE STANDS TO BE A BIT BETTER LIFT...ALTHOUGH IT IS LOOKING MORE LIKELY THAT ANY OF THIS ACTIVITY WILL PROBABLY BE EAST OF THE CWA. IT IS STILL NOT COMPLETELY OUT OF THE QUESTION THAT WE WILL GET SOME FLURRY ACTIVITY IN OUR NORTHEAST/EAST...SO LEFT THEM IN. I ALSO INCREASED WIND SPEEDS MONDAY NIGHT AS THE TROUGH COMES THROUGH. TUESDAY COULD BE QUITE TRICKY AS THERE COULD BE A BIT OF SHORTWAVE RIDGING BEFORE A REINFORCING SHOT OF COLD AIR ARRIVES ALONG THE WESTERN FRINGE OF AN ARCTIC SURGE FOCUSED MORE TOWARD THE EASTERN UNITED STATES. KEPT A LARGE TEMPERATURE GRADIENT FROM WEST TO EAST FOR TUESDAY HIGHS. THE COLD AIR BEGINS TO ARRIVE AS A MORE SIGNIFICANT WAVE SWINGS INTO THE NORTHERN PLAINS AND QUICKLY DIVES SOUTH/SOUTHEAST. NUMERICAL MODEL SOLUTIONS ARE ALL TRENDING FARTHER WEST WITH THE COLD AIR...AND BY WEDNESDAY NIGHT AND THURSDAY...WILL STAND LITTLE CHANCE OF EVEN COMING CLOSE TO WHAT OUR NORMAL TEMPERATURES ARE FOR THIS TIME OF YEAR. ENSEMBLE SOLUTIONS FROM BOTH THE ECMWF AND THE GFS INDICATE CONTINUE TO PLUMMET IN DECREMENTS OF 5 TO 10 DEGREES FROM YESTERDAY AS CLIMATOLOGY LOSES MORE INFLUENCE IN THE MODEL OUTPUT. MUCH LIKE YESTERDAY...I NUDGED DOWN TEMPERATURES FOR WEDNESDAY NIGHT AND THURSDAY BY 5 TO 10 DEGREES. THE SHOT OF ARCTIC AIR IS STILL EXPECTED TO BE RELATIVELY SHORT-LIVED AND KEPT CLOSE TO INITIALIZED ALLBLEND NUMBERS FOR FRIDAY AND BEYOND. MEASURABLE PRECIPITATION WILL CONTINUE TO AVOID OUR AREA WITH THIS PERSISTENT PATTERN. EXCEPT FOR THE VERY SMALL CHANCE OF FLURRIES IN OUR EAST FOR MONDAY NIGHT...THE FORECAST IS DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1130 AM CST SUN JAN 19 2014 THERE WILL BE A FEW HIGH LEVEL CIRRUS MOVING THROUGH THE KGRI TERMINAL AREA THROUGH THE PERIOD. THE WEST WINDS WILL GRADUALLY TURN TOWARD THE NORTHWEST LATE THIS AFTERNOON...DECREASING AROUND SUNSET. WINDS WILL INCREASE DURING THE MORNING HOURS TOMORROW AND BECOME GUSTY AGAIN. && .CLIMATE... ISSUED AT 359 AM CST SUN JAN 19 2014 THE RECORD HIGH TEMPERATURES FOR JANUARY 19TH ARE AS FOLLOWS... HASTINGS 62F IN 1921 GRAND ISLAND 62F IN 1997 && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...HEINLEIN AVIATION...JCB CLIMATE...ROSSI
Hazardous weather outlook, Jan 19, 6:57 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 657 AM CST SUN JAN 19 2014 CORRECTED FOR TYPOS IN DAY ONE KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201300- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 657 AM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH A DRY WEST WIND TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...SUSTAINED NORTHWEST WINDS OF 20 TO AROUND 30 MPH ARE EXPECTED...ALONG WITH GUSTS OF 30 TO 40 MPH. THE STRONGEST WINDS WILL BE NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI/HEINLEIN
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.